Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 337, NWS Goodland, KS

August 14, 2015Decatur County, Graham County, Sheridan County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Aug 14, 2015, 12:16 AM CDT for Decatur County, Graham County, Sheridan County, Kansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2015, 12:16 AM CDT (05:16 UTC)
Expired
Aug 14, 2015, 1:15 AM CDT
In force
59 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Decatur County, KS, Graham County, KS, Sheridan County, KS

The radar

The Goodland radar (KGLD), 123 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 687 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
687 J/kg
Mixed-layer CIN
-308 J/kg
Mixed-layer LCL
1652 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

938 
WUUS53 KGLD 140516
SVRGLD
KSC039-065-179-140615-
/O.NEW.KGLD.SV.W.0337.150814T0516Z-150814T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1216 AM CDT FRI AUG 14 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN GRAHAM COUNTY IN NORTHWESTERN KANSAS...
  SOUTHEASTERN DECATUR COUNTY IN NORTHWESTERN KANSAS...
  SHERIDAN COUNTY IN NORTHWESTERN KANSAS...

* UNTIL 115 AM CDT

* AT 1216 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DRESDEN...
  OR 16 MILES SOUTH OF OBERLIN...MOVING SOUTHEAST AT 65 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HOXIE...SELDEN...MORLAND...DRESDEN...TASCO...SAINT PETER...LEOVILLE
  AND STUDLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3913 10047 3963 10059 3966 10018 3957 10018
      3957 10012 3913 9985
TIME...MOT...LOC 0516Z 329DEG 56KT 3960 10043 

HAIL...1.00IN
WIND...60MPH
 
$$

MK
4 follow-up statements
253 
WWUS53 KGLD 140529
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1229 AM CDT FRI AUG 14 2015

KSC039-065-179-140615-
/O.CON.KGLD.SV.W.0337.000000T0000Z-150814T0615Z/
GRAHAM KS-DECATUR KS-SHERIDAN KS-
1229 AM CDT FRI AUG 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR WESTERN GRAHAM...SOUTHEASTERN DECATUR AND SHERIDAN COUNTIES...

AT 1228 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF DRESDEN...OR 16 MILES NORTH OF HOXIE...MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HOXIE...SELDEN...MORLAND...DRESDEN...TASCO...SAINT PETER...LEOVILLE
AND STUDLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3913 10047 3963 10059 3966 10018 3957 10018
      3957 10012 3913 9985
TIME...MOT...LOC 0528Z 331DEG 30KT 3958 10034 

HAIL...1.00IN
WIND...60MPH
 
$$

MK
142 
WWUS53 KGLD 140544
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1244 AM CDT FRI AUG 14 2015

KSC039-065-179-140615-
/O.CON.KGLD.SV.W.0337.000000T0000Z-150814T0615Z/
GRAHAM KS-DECATUR KS-SHERIDAN KS-
1244 AM CDT FRI AUG 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR WESTERN GRAHAM...SOUTHEASTERN DECATUR AND EASTERN SHERIDAN
COUNTIES...

AT 1244 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST
OF MORLAND...OR 13 MILES NORTHEAST OF HOXIE...MOVING SOUTHEAST AT 20
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MORLAND...DRESDEN...SAINT PETER...TASCO...LEOVILLE AND STUDLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3913 10026 3964 10049 3966 10018 3957 10018
      3957 10012 3913 9985
TIME...MOT...LOC 0544Z 322DEG 17KT 3947 10024 

HAIL...1.00IN
WIND...60MPH
 
$$

MK
433 
WWUS53 KGLD 140607
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
107 AM CDT FRI AUG 14 2015

KSC039-140616-
/O.CAN.KGLD.SV.W.0337.000000T0000Z-150814T0615Z/
DECATUR KS-
107 AM CDT FRI AUG 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DECATUR COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3913 10026 3945 10040 3948 10026 3947 10006
      3913 9985
TIME...MOT...LOC 0606Z 330DEG 26KT 3935 10011 

$$

KSC065-179-140615-
/O.CON.KGLD.SV.W.0337.000000T0000Z-150814T0615Z/
GRAHAM KS-SHERIDAN KS-
107 AM CDT FRI AUG 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR SOUTHWESTERN GRAHAM AND EASTERN SHERIDAN COUNTIES...

AT 106 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MORLAND...OR
14 MILES WEST OF HILL CITY...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MORLAND...SAINT PETER...TASCO AND STUDLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3913 10026 3945 10040 3948 10026 3947 10006
      3913 9985
TIME...MOT...LOC 0606Z 330DEG 26KT 3935 10011 

HAIL...1.00IN
WIND...60MPH
 
$$

MK
516 
WWUS53 KGLD 140614
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
114 AM CDT FRI AUG 14 2015

KSC065-179-140623-
/O.EXP.KGLD.SV.W.0337.000000T0000Z-150814T0615Z/
GRAHAM KS-SHERIDAN KS-
114 AM CDT FRI AUG 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GRAHAM AND
EASTERN SHERIDAN COUNTIES WILL EXPIRE AT 115 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY 
WINDS UP TO 55 MPH WITH DIME SIZED HAIL ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3913 10026 3945 10040 3948 10026 3947 10006
      3913 9985
TIME...MOT...LOC 0612Z 329DEG 56KT 3935 10011 

$$

MK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 9:34 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Aug 13, 9:34 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
834 PM MDT THU AUG 13 2015

.UPDATE...
ISSUED AT 828 PM MDT THU AUG 13 2015

THE CURRENT STORM COMPLEX IN CENTRAL AND SOUTH CENTRAL NEBRASKA IS
CONTINUING TO MOVE TO THE SOUTH AND APPROACHING OUR FORECAST
ZONES. RAP MODEL SOUNDINGS STILL INDICATE PLENTY OF DCAPE AND
MUCAPE IN THE PROFILE...AND WRF MODEL RUNS HAVE THE STORM CONTINUE
TO THE SOUTH FOR LOCATIONS EAST OF HIGHWAY 83. UPDATED THE POPS
AND QPF EXPECTED FOR THE STORM FOR THE LATE EVENING AND OVERNIGHT
HOURS.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 156 PM MDT THU AUG 13 2015

FORECAST CONCERN WILL BE COVERAGE/INTENSITY OF THUNDERSTORMS.
SATELLITE SHOWING THAT A COUPLE OF SHORTWAVES TO OUR NORTHWEST
AND NORTH THAT ARE EXPECTED TO COME THROUGH TONIGHT. MODELS
LOOKED FINE AT MID AND UPPER LEVELS. THE SREF STARTED OUT A LITTLE
BETTER THAN THE REST OF THE OUTPUT FOR THE SURFACE WIND AND
PRESSURE FIELD. THE GFS AND CANADIAN DOING A LITTLE BETTER THAN
THE REST OF THE OUTPUT WITH THE LOW LEVEL THERMAL FIELD.

TONIGHT...AT THIS TIME...A SURFACE TROUGH/DRYLINE EXTENDS FROM
NEAR CHEYENNE WELLS TO NEAR GOODLAND INTO CENTRAL DUNDY COUNTY.
LITTLE TO NO CAP IS NOW ALONG/NEAR THAT BOUNDARY. FIRST SHORTWAVE
TROUGH/DECENT PV ANOMALY IS APPROACHING FROM THE NORTHWEST.
CUMULUS HAS STARTED TO DEVELOP ALONG THIS BOUNDARY WITH SOME
THUNDERSTORMS ALREADY IN OR NEAR SOUTHERN CHEYENNE COUNTY
COLORADO.

A SECOND SHORTWAVE IS EXPECTED TO MOVE THROUGH THE NORTHEASTERN
PORTION OF THE AREA DURING THE LATE EVENING INTO EARLY OVERNIGHT
PERIOD. AT THE SAME TIME...A WEAK LEFT FRONT QUADRANT OF THE UPPER
JET WILL AFFECT THE EAST/NORTHEAST PORTION OF THE AREA FROM LATE
THIS EVENING INTO THE OVERNIGHT HOURS.

MODELS DISAGREEING ON WHERE TO START THE CONVECTION AND WHERE TO
HAVE THE MOST WIDESPREAD CONVECTION. CLUSTERING OF THE GUIDANCE
WOULD SUPPORT WHERE THE CONVECTION IS CURRENTLY GOING ON. OVERALL
THE NORTHWEST THIRD TO HALF WILL SEE THE CONVECTION STARTS THIS
AFTERNOON. THE CURRENT CONVECTION MOVES OFF TO THE SOUTH OR
WEAKENS. THEN A SECOND CLUSTER OF STORMS DEVELOPS TO THE NORTH OF
OUR AREA PER THE MID AND UPPER LEVEL LIFT AND GIVES THE NORTHEAST
THE BETTER CHANCE DURING THE MIDDLE OF THE NIGHT. SO WILL START
WITH THE HIGHER CHANCE INTO IN THE SOUTH AND THEN TRANSITIONS TO
THE NORTHEAST.

STORM MOTION IS NEAR 15 KNOTS. HOWEVER...IF STORMS START SLOWING
DOWN...THEY WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL DUE
TO PWS NEAR 1.5 INCHES. NOT A LOT OF SPEED SHEAR BUT THE DIRECTIONAL
SHEAR IS PRETTY GOOD. ALSO DCAPE IS RATHER HIGH. SO A FEW SEVERE
STORMS ARE POSSIBLE WITH DAMAGING WINDS FOLLOWED BY HAIL AS THE
MAIN THREATS.

FRIDAY...SOME MOISTURE AND INSTABILITY LOOKS TO BE TO NEAR 700 MB.
HOWEVER A STOUT EML AND TOASTY 500 MB TEMPERATURES LOOK TO CAP OR
SLOW DOWN CONVECTION FOR THE AFTERNOON. SO WILL KEEP IT DRY FOR
NOW. PER THE CLUSTER OF 2 METER GUIDANCE AND BETTER PERFORMING
GUIDANCE...WILL TEND TO GO NEAR TO SLIGHTLY BELOW THE WARMER
GUIDANCE. LIKE THIS DUE TO A MORE UNFAVORABLE WIND FIELD FOR
WARMING THE MAXES UP.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 310 PM MDT THU AUG 13 2015

FOR THE EXTENDED FORECAST PERIOD...A SIMILAR PATTERN TO WHAT WAS
OBSERVED THESE PAST FEW WEEKS IS EXPECTED TO PERSIST. THEREFORE...
STORM CHANCES CONTINUE EACH DAY FOR THE MOST PART. THERE ARE A
COUPLE DAYS TO FOCUS ON FOR ENHANCED SEVERE WEATHER POTENTIAL AND
HEAVY RAINFALL.

BEGINNING WITH FRIDAY NIGHT THROUGH SATURDAY NIGHT...BENIGN WEATHER
IS FORECAST DUE TO THE LACK OF SUBSTANTIAL MOISTURE ALOFT AND
SIGNIFICANT SHORTWAVE TROUGHS. DUE TO THE PERSISTENT BOUNDARY LAYER
MOISTURE...CANT RULE OUT A COUPLE AFTERNOON THUNDERSTORMS DEVELOPING
THAT LAST INTO THE EARLY EVENING HOURS. SOUTH WINDS SATURDAY
INCREASE AND BECOME GUSTY BY LATE MORNING AHEAD OF AN INCOMING LEE
TROUGH. NO CONCERNS WITH FIRE WEATHER ARE ANTICIPATED DUE TO FUEL
GREENNESS FROM RECENT RAINFALL AND MINIMUM RELATIVE HUMIDITY IN THE
30 TO 40 PERCENT RANGE.

ON SUNDAY...A WEAK SHORTWAVE TROUGH COMBINES WITH AN ENCROACHING
COLD FRONT TO BRING A MUCH BETTER CHANCE FOR STORMS. IN ADDITION...
POOLING MOISTURE BEHIND THE FRONT ENHANCES THE ENVIRONMENT...PRIMING
IT FOR SEVERE WEATHER AND HEAVY RAINFALL. SBCAPE NEAR 2500 J/KG...
850-500 MB LAPSE RATES OF 7-8 C/KM...BACKED NORTHEAST SURFACE WINDS
AND PWATS INCREASING TO 1.60" ALL FAVOR SEVERE STORMS WITH A HEAVY
RAINFALL POTENTIAL. HOWEVER...MARGINAL 0-6 KM BULK SHEAR NEAR 30 KTS
DON'T INCREASE CONFIDENCE IN A FORECAST FOR SUBSTANTIAL SEVERE
THUNDERSTORMS. MUCH HIGHER SHEAR IS FORECAST OVER THE NEBRASKA
PANHANDLE WHERE THE UPPER LEVEL WIND MAXIMA ASSOCIATED WITH THE
SHORTWAVE TROUGH PASSES OVER. THIS WILL BE SOMETHING TO WATCH.

AFTER A BRIEF CALM IN THE UPPER LEVEL PATTERN  MONDAY AND TUESDAY...
ANOTHER...MUCH MORE SIGNIFICANT...SHORTWAVE TROUGH IS EXPECTED TO
EJECT OVER THE PLAINS BY MID-WEEK. FORECAST GUIDANCE AND ENSEMBLE
MEMBERS INDICATE A VAST AMOUNT OF MODEL SPREAD WHICH HINDERS
FORECAST CONFIDENCE ON WHEN THIS SYSTEM EJECTS. AS DISTURBANCE
EJECTS OVER THE PLAINS...AN SEVERE WEATHER OUTBREAK MAY BE POSSIBLE
DEPENDING ON MOISTURE PARAMETERS...LOCATION AND MOVEMENT OF THIS
TROUGH AND DRYLINE/FRONTAL LOCATIONS. THE NEGATIVELY TILTED
SHORTWAVE TROUGH DOES DRAW THE EYE GIVEN THIS IS STILL THE WARM
SEASON.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 529 PM MDT THU AUG 13 2015

VFR CONDITIONS ARE EXPECTED DURING THE TAF PERIOD FOR BOTH KGLD
AND KMCK.

THUNDERSTORMS ARE TRYING TO DEVELOP ACROSS THE TRI STATE AREA LATE
THIS AFTERNOON INTO THE EARLY EVENING. AT THIS POINT...THERE IS
NOT MUCH CONFIDENCE THAT STORMS WILL DEVELOP TO AFFECT KGLD OR
KMCK IN THE NEXT 6 HOURS. THEREFORE...PLACED A VCTS MENTION FOR
THE EARLY PORTION OF THE PERIOD. SOME GUIDANCE SUGGESTS THAT A
COMPLEX OF STORMS WILL MOVE FROM CENTRAL NEBRASKA TO AFFECT THE
KMCK TERMINAL LATER TONIGHT...BUT NOT EXACTLY SURE STORMS WILL
STAY TOGETHER AND MOVE THROUGH. WILL ASSESS HOW STORMS ARE STAYING
TOGETHER IN THE NEXT FEW HOURS TO DETERMINE IF AN UPDATE IS
NEEDED.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...MK
SHORT TERM...BULLER
LONG TERM...RRH
AVIATION...MK
Hazardous weather outlook, Aug 13, 3:43 PM CDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
243 PM MDT THU AUG 13 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-142045-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
243 PM MDT THU AUG 13 2015 /343 PM CDT THU AUG 13 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS EAST CENTRAL
COLORADO. THESE STORMS WILL THEN MOVE ACROSS THE REST OF THE AREA
DURING THE EVENING. SOME STORMS MAY BECOME SEVERE. IN THIS
AREA...THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE ALONG THE
KANSAS AND NEBRASKA BORDER. THE MAIN THREATS WILL BE HEAVY
RAINFALL...DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AN ENHANCED CHANCE FOR STORMS WILL ARRIVE WITH A COLD FRONT
SUNDAY EVENING. A FEW STORMS MAY BECOME STRONG TO SEVERE. IN
ADDITION...HEAVY RAINS ARE POSSIBLE WITH SLOW MOVING STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Aug 13, 11:12 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1012 PM MDT THU AUG 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     HAIL             MCCOOK                  40.20N 100.62W
08/13/2015  M0.25 INCH       RED WILLOW         NE   STORM CHASER

&&

JN
Special weather statement, Aug 13, 11:19 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1119 PM CDT THU AUG 13 2015

KSZ004-140445-
NORTON KS-
1119 PM CDT THU AUG 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NORTON COUNTY UNTIL 1145
PM CDT...

AT 1119 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF ALMENA...OR 12 MILES NORTHEAST OF NORTON...MOVING
SOUTH AT 50 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTON...ALMENA...EDMOND...CALVERT AND DENSMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3957 9997 4000 9991 4000 9964 3996 9963
      3957 9963
TIME...MOT...LOC 0419Z 351DEG 44KT 3999 9979

MK
Special weather statement, Aug 13, 11:28 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1028 PM MDT THU AUG 13 2015

KSZ041-042-140530-
GREELEY-WICHITA-
INCLUDING THE CITIES OF...TRIBUNE...LEOTI
1028 PM MDT THU AUG 13 2015 /1128 PM CDT THU AUG 13 2015/

NATIONAL WEATHER SERVICE DOPPLER RADAR IS SHOWING A CLUSTER OF
THUNDERSTORMS MOVING SOUTH ALONG THE GREELEY AND WICHITA COUNTY
BORDER AT 10 TO 20 MPH. YOU CAN EXPECT WIND GUSTS NEAR 45 TO 50
MPH...PEA-SIZED HAIL AND BRIEF HEAVY DOWNPOURS THAT MAY CAUSE
PONDING ON AREA ROADWAYS...THROUGH 1130 PM MDT/1230 AM CDT.

JN
Local storm report, Aug 13, 11:54 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1054 PM MDT THU AUG 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     TSTM WND GST     OBERLIN                 39.82N 100.53W
08/13/2015  M54 MPH          DECATUR            KS   BROADCAST MEDIA

&&

JN
Local storm report, Aug 13, 11:56 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1056 PM MDT THU AUG 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND GST     OBERLIN                 39.82N 100.53W
08/13/2015  M64 MPH          DECATUR            KS   AWOS

&&

JN
Local storm report, Aug 14, 12:03 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1103 PM MDT THU AUG 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      OBERLIN                 39.82N 100.53W
08/13/2015                   DECATUR            KS   CO-OP OBSERVER

            6-8 INCHES OF WATER MOVING ACROSS AN INTERSECTION IN
            TOWN.

&&

KOCHASIC

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 7:22 PM CDTSpecial Weather StatementGLDWallace23 min
Aug 13, 11:11 PM CDTSpecial Weather StatementGLDDecatur34 min
Aug 13, 11:19 PM CDTSpecial Weather StatementGLDNorton26 min
Aug 13, 11:24 PM CDTSevere Thunderstorm WarningGLDDecatur51 min
Aug 13, 11:29 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins46 min
Aug 14, 12:03 AM CDTFlash Flood WarningGLDDecatur3 hr
Aug 14, 12:30 AM CDTSpecial Weather StatementGLDGreeley, Wichita45 min
Aug 14, 1:13 AM CDTSpecial Weather StatementGLDGraham32 min
Aug 14, 1:50 AM CDTSpecial Weather StatementGLDWichita25 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.